Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 107, NWS Shreveport, LA

June 25, 2002Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 25, 2002, 6:31 PM CDT for Rusk County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2002, 6:31 PM CDT (23:31 UTC)
Expired
Jun 25, 2002, 7:15 PM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Rusk County, TX

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:00 PM CDTHail 0.75Henderson, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
454 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 252331
SVRSHV
TXC401-260015-
/NEW.KSHV.SV.W.0211.252331-260015/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CDT TUE JUN 25 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUSK COUNTY IN NORTHEAST TEXAS

* UNTIL 715 PM CDT

* AT 631 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHEAST OF
  HENDERSON...MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN RUSK COUNTY AT 650 PM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 65 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  RUSK COUNTY IN NORTHEAST TEXAS
UNTIL 715 PM CDT.

LAT...LON 3233 9494 3211 9490 3210 9461 3236 9453

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:10 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 25, 3:10 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT TUE JUN 25 2002

UPPER LEVEL LOW OVER CWA WILL CONTINUE TO BE THE MAIN WEATHER
FEATURE THROUGH THE FORESEEABLE FUTURE. MRF SEEMS TO HAVE A GOOD
LONG TERM SOLUTION WITH CENTER JUST DRIFTING NEXT FEW DAYS THEN
SLOWLY WEAKENS. THIS AFTERNOON...THE CENTER WAS LOCATED NEAR
TXK...WITH TODAYS MOVEMENT IN A NNW DIRECTION. CONVECTION IS MORE
CONCENTRATED ON THE SOUTH AND EAST QUADRANTS...AREAS OF BEST LIFT.
LOOK FOR THIS SCENARIO TO CONTINUE INTO WEDNESDAY. CONVECTION CAN BE
EXPECTED ALL HOURS...BUT MOST COVERAGE WILL BE FROM LATE MORNING
INTO EARLY THE EVENING HOURS.

MOS GUIDANCE FROM ALL MODELS SEEMS OVERDONE WITH POPS...AS ACTIVITY
HAS REMAINED SCATTERED FOR MOST PART. THE OVER FORECAST OF RAIN BY
THE MODELS HAS RESULTED IN MOS HIGHS WHICH ARE SEVERAL DEGREES TOO
COOL. THEREFORE FORECAST WILL BE SIMILAR TO PREVIOUS ISSUE AND NOT
IN LINE WITH GUIDANCE NUMBERS. WILL BEGIN WITH SCATTERED POPS AND
LOWER TO SLIGHT CHANCE IN THE LATER PERIODS AS SYSTEM WEAKENS.

PRELIMS...
SHV 069/087 070/087 070 4434
MLU 068/086 070/087 069 4434
TXK 067/086 069/086 068 3434
TYR 070/087 071/087 070 4534
LFK 068/086 070/086 071 4545

.SHV...NONE.

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:18 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.